MAUDE Adverse Event Report: SYMMETRY SURGICAL INC CODMAN DEBAKEY; MULTI-PURPOSE CLAMP

SYMMETRY SURGICAL INC CODMAN DEBAKEY; MULTI-PURPOSE CLAMP
Model Number 37-1173
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 07/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturing lot code on the device indicates that the device was manufactured in 2005.Upon evaluation of the returned instrument, it could not be confirmed that there was any aspect out of conformance.Based on the evalution of the device, it can be determined that the injury that occurred was not the result of a malfunction of the device.There has been a total of 195 sold since 2012 with no additional complaints recorded for this product.
 
Event or Problem Description
After the initial procedure, it was noticed there was a site of bleeding in the descending aorta which was complicated further by aortic injury requiring placement of an interposition graft.There was continued bleeding from all the suture sites.Therefore a covered stent was placed in the aorta.
 
Additional Manufacturer Narrative
On 10/8/2020, additional information was provided by the end user that was not initially provided.The end user stated that the device scissorred when clamping the aorta, therefore damaging it during the initial procedure.Our evaluation of the product did not confirm this issue.The product functioned as intended with normal use.The device would only scissor with excessive force applied while torquing the device and purposefully making it scissor.As a result, there is no evidence that there are any defects in material or workmanship of the device.Therefore, no additional actions are necessary.

Brand Name
CODMAN DEBAKEY
Common Device Name
MULTI-PURPOSE CLAMP
Manufacturer (Section D)
SYMMETRY SURGICAL INC
3034 owen drive
antioch TN 37013
MDR Report Key10652490
Report Number3007208013-2020-00028
Device Sequence Number3529430
Product Code DXC
UDI-Device Identifier00887482011195
UDI-Public00887482011195
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number37-1173
Device Catalogue Number37-1173
Device Lot Number0512
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;